Alert archive / Idaho / High Wind Warnings in 2008

High Wind Warning 3, NWS Boise, ID

May 20, 200810 counties in Idaho

NWS Boise, ID issued this high wind warning at May 20, 2008, 5:56 PM MDT for 10 counties in Idaho. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 20, 2008, 5:56 PM MDT (23:56 UTC)
Expired
May 20, 2008, 10:00 PM MDT
In force
4 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 36 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 6:15 PM MDTNON-TSTM WND GST 60Nne Glenns Ferry, IDA TRAINED SPOTTER REPORTED WIND GUST TO 60 MPH INCLUDING DAMAGE TO TREES, OUT BUILDINGS AND TRAFFIC LIGHTS.
May 20, 7:00 PM MDTHIGH SUST WINDS 0Castleford, IDTRAINED SPOTTER REPORTED SUSTAINED WINDS OF 35 TO 40 MPH WITH GUSTS OVER 50 MPH. BRANCHES BREAKING OFF TREES. VISIBILITY NEAR 0 SM NEAR CULTIVATED FIELDS.
May 20, 7:06 PM MDTHIGH SUST WINDS 538 W Burley, IDSUSTAINED WIND OF 43 WITH GUST TO 53
May 20, 8:21 PM MDTNON-TSTM WND GST 635 Wsw Twin Falls, IDTRAINED SPOTTER MEASURED 63 MPH WIND GUST. BLOWING DUST OBSERVED WITH CURRENT VISIBILITY 3/4 SM. SHINGLES MISSING FROM THE ROOFS OF NEARBY HOUSES. SEVERAL BRANCHES DOWN.
May 20, 8:24 PM MDTHEAVY RAIN 0.410 Sw Boise, IDNWS EMPLOYEE REPORTED 0.4 INCHES OF RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5542 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 202356
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
556 PM MDT TUE MAY 20 2008

IDZ012-014-210200-
/O.UPG.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/
/O.NEW.KBOI.HW.W.0003.080520T2356Z-080521T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
556 PM MDT TUE MAY 20 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED
IN ASSOCIATION WITH A COLD FRONT THROUGH EARLY THIS EVENING.
AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG
WINDS AS THEY MOVE THROUGH THE SNAKE VALLEY. VISIBILITY MAY BE
BRIEFLY REDUCED TO LESS THAN A MILE IN BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ015-016-030-ORZ064-210200-
/O.CON.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR-
556 PM MDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED IN ASSOCIATION WITH A
COLD FRONT THROUGH EARLY THIS EVENING. ISOLATED THUNDERSTORMS
ALONG THE FRONT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS
AS THEY MOVE THROUGH THE SNAKE VALLEY. VISIBILITY MAY BE BRIEFLY
REDUCED TO LESS THAN A MILE IN BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KBOI 210108
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
708 PM MDT TUE MAY 20 2008

IDZ012-210215-
/O.CAN.KBOI.HW.W.0003.000000T0000Z-080521T0200Z/
LOWER TREASURE VALLEY ID-
708 PM MDT TUE MAY 20 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE HIGH WIND
WARNING. 

$$

ORZ064-210215-
/O.CAN.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/
LOWER TREASURE VALLEY OR-
708 PM MDT TUE MAY 20 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

$$

IDZ016-210215-
/O.UPG.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/
/O.EXA.KBOI.HW.W.0003.000000T0000Z-080521T0200Z/
WESTERN MAGIC VALLEY-
708 PM MDT TUE MAY 20 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
IN ASSOCIATION WITH A COLD FRONT THROUGH EARLY THIS EVENING. AREAS
OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS
THEY MOVE THROUGH THE SNAKE VALLEY. VISIBILITY MAY BE BRIEFLY
REDUCED TO LESS THAN A QUARTER MILE IN BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ014-210215-
/O.CON.KBOI.HW.W.0003.000000T0000Z-080521T0200Z/
UPPER TREASURE VALLEY-
708 PM MDT TUE MAY 20 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
IN ASSOCIATION WITH A COLD FRONT THROUGH EARLY THIS EVENING. AREAS
OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS
THEY MOVE THROUGH THE SNAKE VALLEY. VISIBILITY MAY BE BRIEFLY
REDUCED TO LESS THAN A MILE IN BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ015-030-210215-
/O.CON.KBOI.WI.Y.0014.000000T0000Z-080521T0200Z/
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
708 PM MDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED IN ASSOCIATION WITH A
COLD FRONT THROUGH EARLY THIS EVENING. ISOLATED THUNDERSTORMS
ALONG THE FRONT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH. AREAS OF BLOWING DUST ARE FORECAST TO ACCOMPANY THESE
STRONG WINDS AS THEY MOVE THROUGH THE AREA. VISIBILITY MAY BE
BRIEFLY REDUCED TO LESS THAN A MILE IN BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 210158
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
758 PM MDT TUE MAY 20 2008

IDZ014-016-210400-
/O.EXT.KBOI.HW.W.0003.000000T0000Z-080521T0400Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
758 PM MDT TUE MAY 20 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO CONTINUE BEHIND A COLD FRONT THROUGH THIS EVENING. AREAS OF
BLOWING DUST AREA FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY
MOVE THROUGH THE AREA. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS
THAN A MILE IN BLOWING DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ015-030-210400-
/O.EXT.KBOI.WI.Y.0014.000000T0000Z-080521T0400Z/
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
758 PM MDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
TO CONTINUE BEHIND A COLD FRONT THROUGH THIS EVENING. AREAS OF
BLOWING DUST ARE FORECAST TO ACCOMPANY THESE STRONG WINDS AS THEY
MOVE THROUGH THE AREA. VISIBILITY MAY BE BRIEFLY REDUCED TO LESS
THAN A MILE IN BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 210400
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1000 PM MDT TUE MAY 20 2008

IDZ014-016-211200-
/O.CAN.KBOI.HW.W.0003.000000T0000Z-080521T0400Z/
/O.EXB.KBOI.WI.Y.0014.000000T0000Z-080522T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
1000 PM MDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT WEDNESDAY FOR THE
UPPER TREASURE VALLEY AND WESTERN MAGIC VALLEY. THE HIGH WIND
WARNING HAS BEEN CANCELLED.

GUSTY WEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...BUT WILL
INCREASE ONCE AGAIN WEDNESDAY MORNING. NORTHWEST WINDS WILL DROP
TO BETWEEN 15 AND 30 MPH OVERNIGHT...BUT BY MID MORNING WEDNESDAY
THE WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER
GUSTS. VISIBILITIES MAY BE LOCALLY REDUCED TO AROUND A MILE IN
BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ015-030-211200-
/O.EXT.KBOI.WI.Y.0014.000000T0000Z-080522T0200Z/
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
1000 PM MDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT WEDNESDAY FOR
THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY.

GUSTY WEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...BUT WILL
INCREASE ONCE AGAIN WEDNESDAY MORNING. NORTHWEST WINDS WILL DROP
TO BETWEEN 15 AND 30 MPH OVERNIGHT...BUT BY MID MORNING WEDNESDAY
THE WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER
GUSTS. VISIBILITIES MAY BE LOCALLY REDUCED TO AROUND A MILE IN
BLOWING DUST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at May 20, 3:16 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 20, 3:16 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
316 PM MDT TUE MAY 20 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY...A STRONG COLD FRONT ALONG
THE WESTERN IDAHO BORDER AT 3 PM WILL MOVE RAPIDLY EASTWARD THIS
EVENING. THE ATMOSPHERE IN ADVANCE OF THE FRONT IS MARGINALLY
UNSTABLE FOR A CHANCE OF THUNDERSTORMS IN THE IDAHO ZONES BEFORE
MIDNIGHT. THE BIGGEST THREAT WITH THE FRONT WILL BE STRONG WINDS
WHICH WILL BE ENHANCED BY ANY THUNDERSTORM ACTIVITY THAT DEVELOPS
ALONG OR BEHIND THE FRONT. A WIND ADVISORY IS IN EFFECT FOR
PORTIONS OF SOUTHERN IDAHO UNTIL AROUND 8 PM FOR NORTHWESTERLY
WINDS AROUND 30 MPH WITH GUSTS TO AROUND 40 MPH. MUCH COLDER AIR
WILL FOLLOW THE FRONT RESULTING IN A 25 TO 30 DEGREE DROP IN
TEMPERATURES FROM THOSE OBSERVED DURING THE LAST SEVERAL DAYS. A
CLOSED LOW WILL DEVELOP OVER SOUTHERN IDAHO ON WEDNESDAY AND DRIFT
SOUTHWARD INTO NORTHERN NEVADA ON THURSDAY WHICH WILL BRING COOL
SHOWERY WEATHER TO THE REGION WITH SNOW LEVELS AROUND 6000 FEET.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AN UPPER LOW /TROUGH
PATTERN IS EXPECTED OVER THE INTER-MOUNTAIN WEST THURSDAY NIGHT THROUGH
SATURDAY. THIS WILL KEEP A COOL AIRMASS AND CONSIDERABLE
CLOUDINESS OVER SE OREGON AND SW IDAHO. PLACEMENT OF THE LOW
VARIES SO WENT WITH A GFS ENSEMBLE MEAN WITH LOWS TO OUR NNW AND S
AND AROUND 80 PCT MEAN MOISTURE ALONG THE OREGON-IDAHO BORDER
THURSDAY NIGHT AND A MOIST COOL UPPER LOW CENTERED OVER OREGON
FRIDAY AND SATURDAY. CHANGES WERE TO GO WITH A FLATTER MINT FIELD
THURSDAY NIGHT AND COOL OFF HIGHS FRIDAY. TROUGHINESS REMAINS OVER
THE REGION SUNDAY BUT HEIGHTS/THICKNESSES RISE SOME SO THE WARMING
TREND TOWARDS CLIMO HAS SUPPORT. ENS MEAN HEIGHTS ARE AROUND 570 DM
MONDAY/TUESDAY...THE EC/GFS 850-700 THICKNESSES ARE UP AROUND
1620M WHICH SUPPORT CURRENT FORECASTS IN THE MID 70S FOR THE
TREASURE VALLEY.

&&

.AVIATION...GUSTY WINDS ARE EXPECTED WITH AND BEHIND THE COLD
FRONT THROUGH 02Z W OF KMUO AND THROUGH 06Z IN THE MAGIC VALLEY
AND S CENTRAL IDAHO. LOCAL BLDU WITH VSBY 5SM IS EXPECTED WITH THE
GUSTY WINDS. SCATTERED MVFR SHOWERS...NUMEROUS IN THE MOUNTAINS
WILL OBSCURE MTS THROUGH 00Z KBKE AND OREGON...03Z/06Z KBOI/KTWF-
KJER AND 15Z KMYL...RESPECTIVELY. WINDS WILL INHIBIT NOCTURNAL
FOG DEVELOPMENT TONIGHT. VFR CONDITIONS ARE EXPECTED THROUGH THE
AREA AFTER 15Z WED.

&&

.HYDROLOGY...RIVERS IN SOUTHWESTERN IDAHO AND SOUTEASTERN OREGON
HAVE REACHED A CREST AND ARE NOW FALLING SLOWLY. RAIN FALL AMOUNTS
IN THE BOISE AND PAYETTE RIVER BASINS ARE EXPECTED TO AVERAGE 0.20
TO 0.40 INCHES IN ASSOCIATION WITH A COLD FRONT WHICH WILL AFFECT
THE AREA TONIGHT. THIS AMOUNT OF RAIN IS NOT EXPECTED TO CAUSE
SIGNIFICANT ADDITIONAL RISES IN RIVER LEVELS. COLDER THAN NORMAL
TEMPERATURES FOLLOWING THE FRONT WILL SLOW THE SNOW MELT WHICH HAS
BEEN CAUSING RIVERS TO RISE. REGULATED RIVER FLOWS ON THE BOISE
RIVER BELOW LUCKY PEAK WILL REMAIN NEAR 6800 CFS THROUGH
WEDNESDAY. THE U.S ARMY CORPS OF ENGINEERS AND THE BUREAU OF
RECLAMATION HAVE INDICATED THAT SOME DECREASE IN THE RATE OF WATER
RELEASE FROM LUCKY PEAK DAM COULD TAKE PLACE AS EARLY AS THURSDAY
IF INFLOW INTO THE RESERVOIRS BEGINS DROPPING AS EXPECTED.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR IDZ012-IDZ014-
     IDZ015-IDZ016-IDZ030.
OR...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR ORZ064.
&&

WEATHER.GOV/BOISE

SHORT TERM...JB
LONG TERM....VM/DD
AVIATION.....VM
HYDROLOGY...JB
Hazardous weather outlook, May 20, 4:49 AM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
449 AM MDT TUE MAY 20 2008

IDZ012-014>016-030-ORZ064-211100-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR-
449 AM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING.
STRONG NORTHWEST WINDS OF 20 TO 35 MPH ARE LIKELY WITH A COLD
FRONT PASSAGE. IN ADDITION...THUNDERSTORM WINDS ALONG THE FRONT
MAY PRODUCE ISOLATED DAMAGING WINDS IN EXCESS OF 50 MPH. AREAS OF
BLOWING DUST ARE POSSIBLE FROM THESE STRONG WINDS.

.DAYS TWO...WEDNESDAY

STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE LIKELY AGAIN
WEDNESDAY. ANOTHER WIND ADVISORY MAY BE NEEDED.

.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED UNLESS SEVERE THUNDERSTORMS
BREAK OUT LATE TODAY AND THIS EVENING.

In the hours before

Local storm report, May 20, 3:44 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
344 PM MDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             5 SW BOISE              43.56N 116.30W
05/20/2008  M0.50 INCH       ADA                ID   NWS EMPLOYEE

            NWS EMPLOYEE MEASURED 1/2 INCH HAIL.

0339 PM     HAIL             NW BOISE                43.61N 116.23W
05/20/2008  M0.25 INCH       ADA                ID   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED PEA SIZE HAIL.

0339 PM     HAIL             2 NW BOISE              43.63N 116.25W
05/20/2008  M0.50 INCH       ADA                ID   PUBLIC

            FORMER NWS EMPLOYEE REPORTED 1/2 INCH SIZE HAIL.

0343 PM     HAIL             4 WNW BOISE             43.63N 116.30W
05/20/2008  M0.50 INCH       ADA                ID   BROADCAST MEDIA

            MEDIA REPORTED HAIL LASTING 2 TO 4 MINUTES. 1/2 INCH HAIL
            OBSERVED.

&&

SLEWIS
Local storm report, May 20, 4:14 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
414 PM MDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 NE BOISE              43.63N 116.20W
05/20/2008  E0.75 INCH       ADA                ID   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED 50 MPH WINDS AND HAIL
            AVERAGING 3/4 INCH AND A FEW STONES LARGER THAN AN INCH.

&&

DDECKER
Local storm report, May 20, 5:18 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
518 PM MDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     1 SW MERIDIAN           43.60N 116.41W
05/20/2008  E0 MPH           ADA                ID   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED BLOWING DUST ON FRANKLIN AND
            I84. VISIBILITY TEMPORARILY DOWN TO 1/2 MILE.

0450 PM     NON-TSTM WND GST 3 NW OWYHEE             43.83N 117.10W
05/20/2008  M53 MPH          MALHEUR            OR   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A 53 MPH WIND GUST WITH COLD
            FRONT PASSAGE.

&&

DDECKER
Local storm report, May 20, 5:23 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
523 PM MDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     NON-TSTM WND GST 5 W BOISE               43.61N 116.33W
05/20/2008  E50.00 MPH       ADA                ID   PUBLIC

            MEMBER OF PUBLIC ESTIMATED WIND GUSTS UP TO 50 MPH NEAR
            CROSS-SECTION OF FAIRVIEW AND FIVE MILE.

&&

MTHIMMES
Local storm report, May 20, 5:25 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
525 PM MDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     NON-TSTM WND GST 6 SE BOISE              43.55N 116.14W
05/20/2008  M45 MPH          ADA                ID   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED WINDS GUSTING TO 45 MPH WITH
            COLD FRONT PASSAGE.

&&

DDECKER

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 2:46 AM MDTWind AdvisoryBOIAda, Canyon, Elmore, Gem, Gooding, Jerome and 4 more41 hr

Nearby

High Wind Warnings in Idaho, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.